Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Nashville, TN

March 1, 2007Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2007, 3:59 AM CST for Wayne County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 3:59 AM CST (09:59 UTC)
Expired
Mar 1, 2007, 4:20 AM CST
In force
21 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 150 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 4:10 AM CSTTSTM WND DMGWaynesboro, TNTDOT REPORTED TREES DOWN FROM 410 AM-420 AM FROM SOUTHWEST WAYNE COUNTY TO THE NORTHEAST PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 1:05 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3081 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 011000
SVROHX
TNC181-011030-
/O.NEW.KOHX.SV.W.0012.070301T0959Z-070301T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
359 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAYNESBORO

* UNTIL 430 AM CST

* AT 357 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 14
  MILES SOUTHWEST OF COLLINWOOD...OR ABOUT 15 MILES NORTHWEST OF
  UNDERWOOD-PETERSVILLE...AND MOVING NORTHEAST AT 70 MPH. THIS STORM
  PRODUCED PENNY TO NICKEL SIZE HAIL EARLIER IN IUKA MISSISSIPPI.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLLINWOOD BY 410 AM CST
  8 MILES SOUTHEAST OF WAYNESBORO BY 415 AM CST

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3503 8805 3489 8791 3527 8757 3543 8762
      3545 8780

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 011020
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 AM CST THU MAR 1 2007

TNC181-011029-
/O.CAN.KOHX.SV.W.0012.000000T0000Z-070301T1030Z/
WAYNE TN-
419 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST
THURSDAY MORNING FOR TENNESSEE. THE STORM THAT PROMPTED THE WARNING
HAS MOVED OUT OF WAYNE COUNTY WHILE WEAKENING.

LAT...LON 3503 8805 3489 8791 3527 8757 3543 8762
      3545 8780

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:51 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 1, 2:51 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
251 AM CST THU MAR 1 2007

.SHORT TERM...(THRU SAT)
CURRENT...SCATTERED TSTMS DEVELOPED OVER WRN COUNTIES AROUND MIDNITE
WITH SOME REPORTS OF QUARTER SIZED HAIL OUT OF MEM AREA. NO
REPORTS OF LARGE HAIL HERE AS OF YET. WATCH BOX FOR SEVERE OUT
UNTIL 8 AM W 1/2 OF CWA.

STILL EXPECTING ANOTHER ROUND OF SEVERE WEATHER LATER THIS AFTERNOON...MOST
LIKELY JUST AHEAD OF FRONT MOVING FROM WRN TN. SHOULD BE A SQUALL
LINE WITH DAMAGING WINDS MAIN THREAT...BUT DISCRETE SUPERCELLS NOT OUT
OF QUESTION AS ENVIRONMENT VERY SHEARED JUST AHEAD OF FRONT. WILL
CONTINUE TO HILITE IN SPS AND HWO. PROBABLY IN BNA AREA 4-6 PM
TIME FRAME.

SOME EVE TSTMS PLATEAU TONITE...THEN FRI LOOKS NICE WITH A BREEZY
WSW WIND. NOW LOOKS LIKE SYSTEM TO N FRI NITE AND SAT WILL NOT
BRING CLOUDS/LITE PRECIP CHANCES DOWN OVER CWA AS PREVIOUSLY THOUGHT.

.LONG TERM...
SUNDAY THRU TUE LOOK NICE WITH NOT MUCH IN WAY OF CLOUDS AND A
GRADUAL WARM-UP. WED AND THU DRY AND NEAR SEASONAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    67  40  60  34 / 100  30  10  10
CLARKSVILLE  66  37  58  32 / 100  20  10  10
CROSSVILLE   63  37  56  32 / 100  60  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Feb 28, 12:44 PM CST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CST WED FEB 28 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1244 PM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL PUSH STRONG THUNDERSTORMS INTO
EXTREME WESTERN MIDDLE TENNESSEE BY DAWN. THESE STORMS MAY CONTAIN
DAMAGING WINDS AND HAIL. TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS THE COLD FRONT PUSHES FURTHER EASTWARD...IT WILL PUSH STRONG
THUNDERSTORMS THROUGH MIDDLE TENNESSEE. THE COMBINATION OF
ATMOSPHERIC INSTABILITY...STRONG VERTICAL WIND SHEAR AND THE
APPROACHING COLD FRONT WILL GENERATE A MODERATE RISK OF SEVERE
STORMS OVER WESTERN MIDDLE TENNESSEE WITH A SLIGHT RISK OVER
EASTERN MIDDLE TENNESSEE. THESE STORMS MAY CONTAIN DAMAGING WINDS
AND HAIL. TORNADOES ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST
WEATHER CONDITIONS AND BE PREPARED TO RESPOND QUICKLY WHEN STORMS
MOVE INTO THE AREA.

JLM

In the hours before

Special weather statement, Mar 1, 12:48 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 AM CST THU MAR 1 2007

TNZ005>007-022>027-056>061-093>095-010800-
BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-
LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART-
WAYNE-WILLIAMSON-
1248 AM CST THU MAR 1 2007

...STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH FAR WESTERN
MIDDLE TENNESSEE...

...MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF MID STATE
FOR THE REMAINDER OF TONIGHT AND THURSDAY...

THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN TENNESSEE AND
KENTUCKY INTO NORTHERN MISSISSIPPI IN RESPONSE TO AN APPROACHING
UPPER LEVEL SHORT WAVE. A FEW STORMS HAVE BECOME SEVERE BASED
ON DOPPLER WEATHER RADAR IN WESTERN MIDDLE TENNESSEE...NEAR
THE TENNESSEE RIVER. ALTHOUGH LARGE HAIL APPEARS TO BE THE MAIN
THREAT AT THIS TIME...A SOUTHERLY LOW LEVEL JET HAS DEVELOPED OVER
THE MID STATE WITH WINDS IN EXCESS OF 70 MILES AN HOUR IN THE LOWER
LEVELS OF THE ATMOSPHERE. AT THE UPPER LEVELS...A POWERFUL JET WITH
WINDS IN EXCESS OF 150 MPH WILL BE IN PLACE FOR THE REMAINDER OF
TONIGHT AND DURING THE DAY THURSDAY. IN ADDITION...THE LATEST
INFRARED SATELLITE LOOP IS SHOWING JET STREAKS VISIBLE ACROSS
WESTERN TEXAS...NOSING NORTHEAST. THESE WILL ENHANCE STORMS
ACROSS THE AREA.

THE WEATHER IS EXPECTED TO BECOME SERIOUS IN MIDDLE TENNESSEE
IN THE OVERNIGHT HOURS...ESPECIALLY THE WEST HALF...BUT MORE
SO...FOR ALL OF THE MID STATE...DURING THE DAY THURSDAY...AS
DAYTIME HEATING INCREASES...AND THE DYNAMICS BECOME MORE ALIGNED.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS.  DO NOT STAND BY
WINDOWS.  UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.  DAMAGING WIND...
LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN
SEVERE THUNDERSTORMS.

BOYD
Special weather statement, Mar 1, 3:08 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 AM CST THU MAR 1 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
308 AM CST THU MAR 1 2007

...SEVERE THUNDERSTORM WATCH FOR WEST HALF OF MIDDLE TENNESSEE
UNTIL 8 AM CST...

...MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF MID STATE
FOR THE REMAINDER OF TONIGHT AND DURING THE DAY THURSDAY...

THUNDERSTORMS WILL CONTINUE IN THE OVERNIGHT HOURS IN MIDDLE
TENNESSEE WITH A FEW POSSIBLY SEVERE...WEST HALF. UPPER
DIFFLUENCE WILL SHIFT EASTWARD...AND BY DAYBREAK BE OVER
EAST TENNESSEE. THIS WILL TEMPORARILY LESSEN THE THREAT FOR
SEVERE WEATHER IN MIDDLE TENNESSEE AROUND DAYBREAK.

THE WEATHER IS EXPECTED TO BECOME SERIOUS IN MIDDLE TENNESSEE
DURING THE DAY THURSDAY...ESPECIALLY DURING THE AFTERNOON...AS
DAYTIME HEATING INCREASES...AND THE DYNAMICS BECOME MORE ALIGNED.
EXPECT A SQUALL LINE WITH DAMAGING WINDS BEING THE MAIN THREAT...BUT
DISCRETE SUPERCELLS NOT OUT OF QUESTION AS ENVIRONMENT IS VERY
SHEARED JUST AHEAD OF THE FRONT. THE SEVERE STORMS SHOULD BE IN THE
NASHVILLE AREA BETWEEN 3 AND 5 PM. A FEW STORMS COULD BECOME
TORNADIC.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS.  DO NOT STAND BY
WINDOWS.  UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.  DAMAGING WIND...
LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN
SEVERE THUNDERSTORMS.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:34 AM CSTSevere Thunderstorm WarningOHXBenton26 min
Mar 1, 12:42 AM CSTSevere Thunderstorm WarningOHXPerry18 min
Mar 1, 1:35 AM CSTSevere Thunderstorm WarningOHXStewart10 min
Mar 1, 1:43 AM CSTSevere Thunderstorm WarningOHXPerry17 min
Mar 1, 1:46 AM CSTSevere Thunderstorm WarningOHXHickman44 min
Mar 1, 2:10 AM CSTSevere Thunderstorm WarningOHXDickson35 min
Mar 1, 1:24 PM CSTSevere Thunderstorm WarningOHXStewart21 min
Mar 1, 2:58 PM CSTSevere Thunderstorm WarningOHXDickson32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.